Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does smoking marijuana affect anti depressants action ?

i am on welbutrin lamictil and buspar for depression anxiety and PTSD im 15 and a guy and my mom is worried that smoking marijuana while on these medications will only cause my conditions to worsen if these medications are a bad mix with marijuana then are there other similar medications that could be safer or is it all relatively the same
Tue, 10 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
General Surgeon 's  Response
hi welcome to healthcaremagic
yeah it does worsens your condition..u would get lot of adverse effects..it is the same for all psychiatric drugs..
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diagnosed with bipolar disorder 6 months ago after a marijuana-induced manic episode. I am currently on lamotrigine (anti-depressant) and trileptal (mood stabilizer) as well as doxycycline (acne medication). Will there be serious complications if I smoke weed again? I have not ingested any since my diagnosis.

doctor1 MD

Hi there, My name is Sayem and I am one of the student social worker at Disability SA. We have a Intellectual disability client and he wants to quit smoking. We develop a strategy to quit smoking and we will try first nicotine patch with nicotine gum and lozenges. Client currently under medication of anti depressant drugs. Do you think is any clear side effect ,if we try nicotine patch.

doctor1 MD

I’ve been having gallbladder flare ups which have increased lately - enough to send me to a&e last wk thinking I was having a heart attacks! About a wk before that my doc thought my symptoms were anxiety and prescribed anti-depressants and beta blockers - both made me feel ill so I stopped after 3 days and since then the emergency doc and another of my gp’s agree that it cud be gallbladder pain I’m experiencing. Have been referred for ultra sound. I gave up smoking marijuana about 2 moths ago as I thought the attacks I was having which I know now are gallbladder related, we’re actually panic attacks brought on by marijuana. My question is will smoking marijuana ( thru a pipe) cause gallbladder pain?

Recent questions on  Bupropion

doctor1 MD

52 yo f. CBC within Normal limits. TSH within normal limits. Negative DM. 5 5 250 lbs. (Was maintaining 208 lbs until after 4 surgeries for Basal Cell Carcinoma. Moh s under and into R Nares positive results. Other 3 surgeries without clear parameters and was stated deep extensive BCC.) Dx with Depression and elevated cholesterol. Present meds; Effexor xr 75mg daily, Wellbutrin 100 mg twice daily, Pravastatin 20 mg daily. Problem; Constant fatigue, decreased ROM with L arm after surgery in 2012, constant pain L arm and feels as if bone will break (upper arm), Pain area increasing L arm then to L shoulder to both shoulders, Left neck with noted lumps, also lumps along collar bone bilat, pain at tongue base. No redness in throat and is not scratchy sore but yes noted pain, also head aches and pain was not relieved with 800 mg Ibuprofen and rest. Now I am noting bilat lower extremity edema and feels tight. Had the BCC for 4 years prior to surgery thinking is was psoriasis. L arm area was size of a quarter and increasing, L arm was greater than a nickle in size and a horn noted R deltoid area. Thank you

doctor1 MD

I am a 57 year old female who has been experiencing extreme episodes of sweating lasting sometimes for a couple of hours. Hair dripping. Feel tired most of the time. Dr. just took me off Zoloft thinking that may be causing the extreme sweating. I had been on 100mg of Zoloft for about 13 years. I also take Wellbutrin XL 300. My A1C was 6.1. Doctor doesn't seemed concerned with A1C. I just don't know what can be causing such extreme sweating. Any ideas? Thanks, Marilyn

doctor1 MD

Hi! I took deanxit for 3 years then my Doctor said he wants to change deanxit because of side effect so he gave me Zoloft didn t work then wellbutrin didn t work, then tritico, didn t work and few that I already forgot but the thing is I m happy with deanxit. do you think I can start deanxit again? Or is it really bad the side effect if you take it for long time?

doctor1 MD

hi. My mom just recently had a heart attack. I decided that i am going to go ahead and take over her medication administration. She had been prescribed...100 mg/zoloft, 25 mg/elavil, and 150 mg/twice daily/Bupropion. Something just doesnt seem right to me with all that. There are other issues that I have with her medication right now, but hey...Im no DR.

doctor1 MD

Hi, I’m 59 and was taking Estradiol and spironolactone for about 8 months. 5 weeks ago I was diagnosed with a clot in my lower leg. The doctors advised me to stop taking the HT. Now I feel so depressed that I’m reverting to male, weight, hair...

doctor1 MD

I’ve taken Vyvanse 70 mg for adult ADD for several years. I’d like to go off of the medication because my high deductible plan. I can manage me ADD, but my appetite goes up when I don’t take XXXXXXX Vyvanse. Can you make a suggestion?

doctor1 MD

I am bit addicted to smoking and want to get rid of the habit of smoking once for all , I have tried to many times to quit , but unable to do so , either I have quit smoking for a month and then started again due to the withdrawal symptoms and...